MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number EXCIMER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Abrasion (1789); Dry Eye(s) (1814); Visual Disturbances (2140); Eye Pain (4467); Unspecified Eye / Vision Problem (4471); Eye Irritation (4803)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d4: model#, catalogue#, expiration date, udi#, serial#: unknown/not provided.Section d6a: implant date: not applicable to suspect device.Section d6b: explant date: not applicable to suspect device.Section e1: first/given name: unknown, as information was requested but not provided.Section e1: last name: unknown, as information was requested but not provided.Section e1: email address: unknown, as information was requested but not provided.Section e1: establishment name, address, city and post office or zip code: unknown, as information was requested but not provided.Section e1: telephone number: unknown as information was not provided.Section h4: device manufacture date: unknown as product serial number was not provided.Section h3: the device was not returned for evaluation and no information is available on it.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a medical device report (mdr) was submitted regarding a patient who underwent lasek eye surgery in the uk in 2022, using the visx star s4 ir excimer laser system.Since the procedure, the patient has experienced ongoing dry eye, corneal neuralgia, and symptoms including constant pain, burning, itching, corneal abrasion, fatigue, light sensitivity, and mental health challenges.The patient reported using various treatments, including eye drops, ointments, heat masks, lid hygiene, and supplements, over the past two and a half years without resolution.No further information was provided.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22913649
Report Number3012236936-2025-000211
Device Sequence Number18358601
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXCIMER
Device Catalogue Number0030-4864
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient RaceAsian